Library Header Image
LSE Research Online LSE Library Services

Robustness, infinitesimal neighborhoods, and moment restrictions

Kitamura, Yuichi, Otsu, Taisuke and Evdokimov, Kirill (2013) Robustness, infinitesimal neighborhoods, and moment restrictions. Econometrica, 81 (3). pp. 1185-1201. ISSN 0012-9682

Full text not available from this repository.
Identification Number: 10.3982/ECTA8617


This paper is concerned with robust estimation under moment restrictions. A moment restriction model is semiparametric and distribution-free, therefore it imposes mild assumptions. Yet it is reasonable to expect that the probability law of observations may have some deviations from the ideal distribution being modeled, due to various factors such as measurement errors. It is then sensible to seek an estimation procedure that are robust against slight perturbation in the probability measure that generates observations. This paper considers local deviations within shrinking topological neighborhoods to develop its large sample theory, so that both bias and variance matter asymptotically. The main result shows that there exists a computationally convenient estimator that achieves optimal minimax robust properties. It is semiparametrically efficient when the model assumption holds, and at the same time it enjoys desirable robust properties when it does not

Item Type: Article
Official URL:
Additional Information: © 2013 Econometric Society
Divisions: Economics
Subjects: H Social Sciences > HB Economic Theory
JEL classification: C - Mathematical and Quantitative Methods > C1 - Econometric and Statistical Methods: General > C14 - Semiparametric and Nonparametric Methods
Date Deposited: 31 May 2013 09:19
Last Modified: 15 Feb 2024 08:30
Projects: SES-0241770, SES-0551271, SES-0851759 (Kitamura), SES-0720961 (Otsu)
Funders: National Science Foundation

Actions (login required)

View Item View Item